MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.055S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the patient underwent a revision of a trochanteric fixation nail advanced (tfna) nail due to breakage at the proximal end where the helical blade is placed.The non-union of the fracture was the reason the hardware is believed to have failed.The date of the initial implant was six (6) months prior.The procedure outcome and patient status were unknown.Concomitant devices: unknown tfna helical blade (part # unknown, lot # unknown, quantity 1), unknown locking screw (part # unknown, lot # unknown, quantity unknown), unknown tfna end cap (part # unknown, lot # unknown, quantity 1).This report is for one 10 mm/130 deg ti cann tfna 340mm/left - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection performed at customer quality (cq) identified the nail broke at the proximal hole.The break is jagged and oblique.There is also some suspected drill marks on one side of the proximal hole.No new issues were identified.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot manufacturing date: 17-mar-2017.Expiration date: 28-feb-2027.Part number: 04.037.055s, 10mm/130 deg ti cann tfna 340mm/left ¿ sterile.Lot number: h319383 (sterile).Component part(s) reviewed: part number: 04.037.942.2, lock prong 130 degree, tfna, bp55.Lot number: l287746.Part number: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h249468.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: h277536.Part number: 21127, timoagri16.00, bp80.Lot number: h156482.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated concomitant devices reported device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated concomitant devices reported: tfna helical blade (part # 04.038.390, lot # h845633, quantity 1) unknown locking screw (part # unknown, lot # unknown, quantity unknown) unknown tfna end cap (part# unknown, lot# unknown, quantity 1).

Brand Name
10MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9591055
Report Number2939274-2020-00190
Device Sequence Number534860
Product Code HSB
UDI-Device Identifier10886982096111
UDI-Public(01)10886982096111
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.055S
Device Catalogue Number04.037.055S
Device Lot NumberH319383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/21/2019
Supplement Date Received by Manufacturer01/30/2020
02/10/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/07/2020
02/11/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 90MM; UNK - END CAPS: TFNA; UNK - END CAPS: TFNA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - END CAPS: TFNA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR